Alert archive / Arkansas / Special Weather Statements in 2014

Special Weather Statement, NWS Little Rock, AR

October 8, 2014Logan County, Arkansas

NWS Little Rock, AR issued this special weather statement at Oct 8, 2014, 7:37 AM CDT for Logan County, Arkansas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2014, 7:37 AM CDT (12:37 UTC)
Expired
Oct 8, 2014, 8:20 AM CDT
In force
43 min
Issued by
NWS Little Rock, AR

County Logan County, AR

The radar

The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 8:10 AM CDTTSTM WND DMGClarksville, ARTREES WERE DOWNED AND CONTRUCTION BARRELS WERE BLOWN ONTO THE HIGHWAY ON THE SOUTH SIDE OF CLARKSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2440 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS84 KLZK 081237
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
737 AM CDT WED OCT 8 2014

ARZ021-030-081320-
JOHNSON AR-LOGAN AR-
737 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND SOUTHWESTERN JOHNSON
COUNTIES UNTIL 815 AM CDT...

AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ALTUS TO NEAR BRANCH...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...              CLARKSVILLE...        TOKALON...
  SUBIACO...            SPADRA...             SCRANTON...
  RATCLIFF...           PINEY BAY REC AREA... MT MAGAZINE...
  MAGAZINE...           LAMAR...              KNOXVILLE...
  HOYT...               HORSEHEAD LAKE...     HINKLE...
  HARTMAN...            COVE LAKE...         
  CABIN CREEK REC AREA...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 72.

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE 
STORMS PASS.

LAT...LON 3523 9403 3524 9393 3533 9391 3532 9381
      3542 9381 3537 9375 3538 9371 3559 9371
      3540 9329 3531 9329 3521 9341 3521 9347
      3515 9353 3513 9370 3508 9371
TIME...MOT...LOC 1237Z 300DEG 19KT 3549 9369 3528 9391

$$

46

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Oct 8, 6:45 AM CDT, 52 minutes earlier.

Area forecast discussion, Oct 8, 6:45 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 AM CDT WED OCT 8 2014

.AVIATION...
ISOLATED TSRA ACROSS NORTHWEST ARKANSAS WILL GRADUALLY LIFT
NORTHEAST LATER THIS MORNING. HAVE ADDED VCTS TO KHRO AND
KBPK...BUT LEFT VCSH AT KLIT. FOG/STRATUS DEVELOPMENT IS EXPECTED
AGAIN OVERNIGHT.
&&

.PREV DISCUSSION... /ISSUED 348 AM CDT WED OCT 8 2014/

SHORT TERM...TODAY THROUGH SATURDAY
SCATTERED SHOWERS/STORMS WILL CONTINUE TO FIRE CLOSE TO A FRONTAL
BOUNDARY THIS MORNING IN NORTHERN ARKANSAS. PRECIP SHOULD
TRANSLATE EASTWARD WITH TIME...BUT SHOULDN/T MAKE IT TOO FAR SOUTH
BEFORE THE BOUNDARY SLIPS BACK TO THE NORTH AS UPPER RIDGING
ATTEMPTS TO EXPAND FROM THE SOUTHWEST.

ON THURSDAY...THE RIDGE WILL CONTRACT AGAIN...WITH SOUTHWEST UPPER
FLOW DEVELOPING. AT THE SAME TIME...LOW PRESSURE WILL FORM ALONG
THE FRONT TO THE WEST OF THE REGION...AND DRAG IT INTO THE STATE.
SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD BY LATE FRIDAY
NIGHT/EARLY SATURDAY MORNING.

THE FRONT WILL BE SLOW-MOVING AND WILL EVENTUALLY STALL OUT. THE
LIKELIHOOD OF STORMS TO FORM AND MOVE OVER THE SAME AREAS...AS
WELL AS ENHANCED MOISTURE FROM THE REMNANTS OF HURRICANE SIMON
WILL ALLOW FOR HEAVY RAINFALL AT TIMES. LOCALIZED FLOODING ISSUES
WILL BE POSSIBLE.

TEMPERATURES WILL BE ON THE WARM SIDE. LATER IN THE PERIOD...THEY
WILL LARGELY BE GOVERNED BY CLOUD COVER AND RAINFALL.

LONG TERM...SATURDAY NIGHT THROUGH TUESDAY
SIGNIFICANT RAINFALL WILL BE POSSIBLE THIS WEEKEND...AS MOISTURE
FROM WHAT IS CURRENTLY HURRICANE SIMON WILL MOVE OVER THE REGION.
WITH BOUNDARY MEANDERING AROUND THE REGION...HEAVY RAINFALL IS
BECOMING MORE LIKELY.

THE FRONT WILL STALL ACROSS THE SOUTH SUNDAY...BEFORE MOVING BACK
NORTH IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING INTO THE SOUTHERN
PLAINS. THERE IS SOME TIMING AND STRENGTH ISSUES WITH THIS
TROUGH...AND WENT MORE WITH THE SLOWER GUIDANCE...KEEPING RAINFALL
IN THE FORECAST THROUGH MONDAY NIGHT.

TEMPERATURES WILL BE NEAR NORMAL THROUGH THE EXTENDED...WHICH WILL
BE COOLER THAN WHAT HAS BEEN OBSERVED THE PAST FEW DAYS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Oct 8, 5:00 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED OCT 8 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED OCT 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
NORTHERN HALF OF THE STATE TODAY. WHILE WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...THERE COULD BE ISOLATED STRONG TO SEVERE
STORMS...WITH DAMAGING WINDS THE MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONTAL BOUNDARY WILL MOVE SOUTH INTO THE REGION FRIDAY...AND
INTERACT WITH MOISTURE FROM THE REMNANTS OF HURRICANE SIMON MOVING
ACROSS THE REGION. HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE
ABUNDANT MOISTURE OVER THE REGION. ANOTHER FRONT WILL MOVE INTO THE
REGION MONDAY...WITH SHOWERS AND THUNDERSTORMS REMAINING IN THE
FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

In the hours before

Special weather statement, Oct 8, 6:25 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 AM CDT WED OCT 8 2014

ARZ012-021-081155-
JOHNSON AR-NEWTON AR-
625 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND
NORTHWESTERN JOHNSON COUNTIES UNTIL 700 AM CDT...

AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTH OF HORSEHEAD LAKE...OR 21 MILES
NORTH OF OZARK...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WOLF PEN CAMPGROUND...                      OARK...
  FRILEY...             FALLSVILLE...         CATALPA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3577 9369 3577 9353 3580 9352 3576 9343
      3561 9359 3571 9371 3577 9370
TIME...MOT...LOC 1125Z 303DEG 16KT 3577 9371

58
Special weather statement, Oct 8, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
737 AM CDT WED OCT 8 2014

ARZ021-030-081320-
JOHNSON AR-LOGAN AR-
737 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND SOUTHWESTERN JOHNSON
COUNTIES UNTIL 815 AM CDT...

AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ALTUS TO NEAR BRANCH...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...              CLARKSVILLE...        TOKALON...
  SUBIACO...            SPADRA...             SCRANTON...
  RATCLIFF...           PINEY BAY REC AREA... MT MAGAZINE...
  MAGAZINE...           LAMAR...              KNOXVILLE...
  HOYT...               HORSEHEAD LAKE...     HINKLE...
  HARTMAN...            COVE LAKE...
  CABIN CREEK REC AREA...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 72.

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORMS PASS.

LAT...LON 3523 9403 3524 9393 3533 9391 3532 9381
      3542 9381 3537 9375 3538 9371 3559 9371
      3540 9329 3531 9329 3521 9341 3521 9347
      3515 9353 3513 9370 3508 9371
TIME...MOT...LOC 1237Z 300DEG 19KT 3549 9369 3528 9391

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 6:25 AM CDTSpecial Weather StatementLZKJohnson30 min
Oct 8, 8:03 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell42 min
Oct 8, 8:40 AM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell35 min
Oct 8, 9:13 AM CDTSevere Thunderstorm WarningLZKPerry, Saline, Yell32 min
Oct 8, 9:30 AM CDTSpecial Weather StatementLZKPerry45 min
Oct 8, 9:46 AM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski29 min
Oct 8, 10:48 AM CDTSpecial Weather StatementLZKPulaski47 min

Nearby

Special Weather Statements in Arkansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.